Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 80, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 27, 2014, 4:38 PM EDT for Wake County, North Carolina. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2014, 4:38 PM EDT (20:38 UTC)
- Expired
- May 27, 2014, 5:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 29 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 4:42 PM EDT | TSTM WND DMG | 1 W Raleigh, NC | TREE DOWN AT FAIRVIEW AND OBERLIN ROAD |
| May 27, 4:43 PM EDT | TSTM WND DMG | 1 Nne Raleigh, NC | TREE DOWN ON OAKLAND DRIVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
266
WUUS52 KRAH 272038
SVRRAH
NCC183-272130-
/O.NEW.KRAH.SV.W.0080.140527T2038Z-140527T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
438 PM EDT TUE MAY 27 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WAKE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 530 PM EDT
* AT 438 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED NEAR RDU INTERNATIONAL...OR NEAR
CARY...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...GARNER...RDU INTERNATIONAL...APEX...MORRISVILLE...
KNIGHTDALE...WILLIAM B UMSTEAD STATE PARK...LAKE WHEELER...LAKE
BENSON...CARPENTER AND RESEARCH TRIANGLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3592 7878 3593 7875 3591 7839 3571 7846
3560 7861 3579 7892 3587 7888 3587 7883
3593 7880
TIME...MOT...LOC 2038Z 288DEG 22KT 3585 7886
$$
ELLIS1 follow-up statement
930
WWUS52 KRAH 272059
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
459 PM EDT TUE MAY 27 2014
NCC183-272109-
/O.CAN.KRAH.SV.W.0080.000000T0000Z-140527T2130Z/
WAKE NC-
459 PM EDT TUE MAY 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAKE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3592 7878 3593 7875 3591 7839 3571 7846
3560 7861 3579 7892 3587 7888 3587 7883
3593 7880
TIME...MOT...LOC 2056Z 288DEG 22KT 3581 7871
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:56 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 27, 2:56 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 256 PM EDT TUE MAY 27 2014 .SYNOPSIS...A SEASONABLY MOIST AND UNSTABLE AIRMASS WILL PREVAIL ACROSS THE REGION THROUGH WEDNESDAY. A BACK DOOR COLD FRONT WILL MOVE SOUTHWARD INTO CENTRAL NORTH CAROLINA ON THURSDAY...THEN STALL SOUTH OF THE AREA ON FRIDAY AND SATURDAY AS HIGH PRESSURE BUILDS INTO THE REGION FROM THE NORTHEAST. && .NEAR TERM /THROUGH TONIGHT/... AS OF 250 PM TUESDAY... THE LATEST SURFACE ANALYSIS CONTINUES TO SHOW A SURFACE TROUGH OVER THE CAROLINAS AND VIRGINIA. SHOWERS AND STORMS HAVE MOVED INTO THE TRIAD AND WILL CONTINUE TO MOVE EASTWARD THROUGH THIS EVENING AS A DISTURBANCE TRAVERSES THE NORTHERN PERIPHERY OF THE UPPER LEVEL RIDGE. PWAT VALUES IN THE 1.50-1.75 INCH RANGE THIS AFTERNOON COULD RESULT IN SOME HEAVY RAIN WITH THE SHOWERS AND STORMS AS THEY MOVE THROUGH THE AREA. INSTABILITY IS GREATEST IN THE SANDHILLS AND COASTAL PLAIN...WITH STRONG LOW LEVEL LAPSE RATES...BUT WEAK MID LEVEL LAPSE RATES. SHEAR IS RELATIVELY WEAK...AND THE BEST UPPER LEVEL FORCING WILL LIKELY MOVE OVER THE AREA AFTER SUNSET...THUS DO NOT EXPECT ANY WIDESPREAD SEVERE WEATHER...BUT CANNOT RULE OUT AN ISOLATED STRONG WIND GUST OR DOWNBURST. HEAVY RAIN WILL LIKELY BE THE BIGGEST THREAT GIVEN THE AVAILABLE MOISTURE. ANY SHOWERS AND STORMS THAT DEVELOP SHOULD WANE AFTER SUNSET AS NOCTURNAL STABILIZATION SETS UP. OVERNIGHT LOWS IN THE MID TO UPPER 60S EXPECTED. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 250 PM TUESDAY... WEDNESDAY AND WEDNESDAY NIGHT...THE UPPER LEVEL RIDGE WILL BREAK DOWN AS THE STRONG LOW PRESSURE OVER THE OK/TX MOVES EASTWARD. AS A RESULT...WINDS ALOFT WILL BECOME MORE WEST/NORTHWESTERLY AS THE TROUGH TO THE NORTH MOVES THROUGH. THE INSTABILITY...SHEAR...AND LAPSE RATES WILL BE SIMILAR TO TODAY...WITH THE MOST FAVORABLE CONDITIONS ACROSS THE SOUTH AND EAST. WEAK UPPER LEVEL DISTURBANCES SHOULD HELP GET SHOWERS AND STORMS FIRING IN THE AFT/EVE...BUT GIVEN THE WEAK MID LEVEL LAPSE RATES AND RELATIVELY WEAK SHEAR...DO NOT EXPECT SEVERE STORMS TO DEVELOP AT THIS TIME. WILL CONTINUE TO FORECAST SLIGHT CHANCE TO CHANCE OF SHOWERS AND STORMS THROUGH WEDNESDAY NIGHT. HIGHS WILL BE SIMILAR TO TODAY...MAYBE A DEGREE OR TWO WARMER...UPPER 80S NW TO LOW 90S SE AND OVERNIGHT LOWS ARE AGAIN EXPECTED TO BE IN THE MID TO UPPER 60S. A BACKDOOR COLD FRONT WILL SLOWLY SLIP SOUTH TOWARD CENTRAL NC THROUGH THE PERIOD...BUT SHOULD LARGELY STAY NORTH OF THE AREA. -KCP THURSDAY AND THURSDAY NIGHT...A BACK DOOR FRONT WILL DRIFT SOUTHWARD THROUGH CENTRAL NC ON THURSDAY...AND THEN LIKELY STALL JUST SOUTH OF THE FORECAST AREA NEAR THE NC/SC BORDER THURSDAY NIGHT. PWAT VALUES ARE PROGGED TO RANGE BETWEEN 1.5-1.75 INCHES AND GIVEN THE WEAK CONVERGENCE ALONG THE FRONT...AM STILL EXPECTING GOOD PRECIP COVERAGE AND WILL GO AHEAD AND INCREASE POPS TO LIKELY (ESPECIALLY DURING THE PEAK HEATING TIME FRAME). WITH REGARDS TO ANY SEVERE THREAT...DEEP LAYER SHEAR IS PROGGED TO BE WEAK (ON THE ORDER OF 10- 20 KNOTS) AND THIS SHOULD RESULT IN LIMITED STORM ORGANIZATION. HOWEVER...CANNOT RULE OUT AN ISOLATED STRONG TO SEVERE STORM...ESPECIALLY ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA DURING PEAK HEATING AS MODELS PROG MODERATE DESTABILIZATION (MLCAPE 1000-1500 J/KG). PRECIP MAY LINGER INTO THE OVERNIGHT HOURS AS THE FRONT WILL STILL BE IN THE AREA AND WITHIN A MOIST AIRMASS. GIVEN THE CLOUDS AND EXPECTED PRECIP...TEMPS SHOULD BE A GOOD 10 (MAYBE 15) DEGREES LOWER THAN PREVIOUS DAYS...GENERALLY RANGING FROM THE UPPER 70S ACROSS THE NORTHEAST TO UPPER 80S FURTHER TO THE SOUTHWEST. -KRD && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 250 PM TUESDAY... THE AFOREMENTIONED FRONT WILL LINGER NEAR THE SOUTHERN PORTION OF THE FORECAST AREA ON FRIDAY...BEFORE BEING PUSHED EVEN FURTHER SOUTH BY HIGH PRESSURE BUILDING DOWN OUT OF THE NORTHEAST. THEREFORE...FOR FRIDAY...A DECENT CHANCE OF PRECIP WILL REMAIN ACROSS THE AREA (HIGHEST ACROSS THE SOUTH IN THE VICINITY OF THE FRONT AND BEST DESTABILIZATION). TEMPS WILL GENERALLY BE IN THE UPPER 70S TO LOWER 80S. THEN...FAIRLY STRONG HIGH PRESSURE WILL BUILD DOWN THE EAST COAST OVER THE WEEKEND...PUSHING THE BOUNDARY EVEN FURTHER SOUTH. THIS WILL VIRTUALLY BRING AN END TO OUR PRECIP CHANCES AS STABLE NORTHEASTERLY FLOW DOMINATES. HIGH PRESSURE WILL THEN DOMINATE THROUGH EARLY NEXT WEEK...SHIFTING OFFSHORE BY TUESDAY...THEREFORE KEEPING THE AREA MOSTLY DRY...WITH MAYBE SOME DIURNAL TYPE PRECIP RETURNING FOR THE END OF THE FORECAST PERIOD AS MOISTURE INCREASES IN THE INCREASING RETURN FLOW. TEMPS WILL BE SLIGHTLY BELOW NORMAL FOR THE WEEKEND...BEFORE GRADUALLY MODERATING NEXT WEEK. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 110 PM TUESDAY... 24 HOUR TAF PERIOD: VFR CU/TCU WITH BASES AT 3500-6000 FT AGL ARE EXPECTED THIS AFTERNOON IN ASSOCIATION WITH A MOIST AND DIURNALLY UNSTABLE AIRMASS...ALONG WITH A POTENTIAL FOR ISOLD TO SCATTERED SHOWERS AND THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING HOURS. A FEW SHOWERS HAVE MOVED INTO THE TRIAD...AND ARE EXPECTED TO CONTINUE PROPAGATING EASTWARD THROUGH THE AFT/EVE. BREEZY WESTERLY TO SOUTHWESTERLY WINDS WILL LINGER THROUGH THE EVENING. SHOULD A SHOWER/STORM MOVE OVER A TERMINAL...CEILINGS COULD DECREASE SIGNIFICANTLY AND WINDS MAY BECOME INCREASINGLY GUSTY. -KC LOOKING AHEAD: EXPECT AN INCREASING POTENTIAL FOR MVFR/IFR CEILINGS DURING THE EARLY MORNING HOURS (08-14Z) AND AN INCREASING CHANCE FOR ISOLD TO SCT SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS AS THE WEEK PROGRESSES...ESPECIALLY DURING THE LATTER PART OF THE WEEK (THU/FRI). MAINLY VFR CONDITIONS EXPECTED FOR THE WEEKEND...WITH THE POTENTIAL FOR A FEW ISOLATED AREAS OF MVFR CONDITIONS DURING THE EARLY MORNING HOURS. -VINCENT/KC && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...KC SHORT TERM...KC/KRD LONG TERM...KRD AVIATION...KC/VINCENT
Hazardous weather outlook, May 27, 3:53 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 353 PM EDT TUE MAY 27 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-282000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 353 PM EDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...PERSISTING INTO THE EARLY EVENING HOURS. A FEW OF THE STORMS MAY BECOME STRONG TO SEVERE...WITH THE MAIN THREATS BEING STRONG WINDS AND LARGE HAIL. IN ADDITION...ANY STORM WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON THURSDAY AS A FRONT SHIFTS SOUTH ACROSS THE AREA...WITH A FEW ISOLATED STRONG TO SEVERE STORMS POSSIBLE...MAINLY ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 27, 2:46 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
246 PM EDT TUE MAY 27 2014
NCZ022-023-271930-
GUILFORD-ALAMANCE-
246 PM EDT TUE MAY 27 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF GUILFORD AND
NORTHWESTERN ALAMANCE COUNTIES UNTIL 330 PM EDT...
AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GREENSBORO...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...BURLINGTON...MCLEANSVILLE...ELON COLLEGE...
SUMMERFIELD...GIBSONVILLE...PLEASANT GARDEN...JAMESTOWN AND ALAMANCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
&&
LAT...LON 3624 7957 3624 7954 3625 7953 3624 7931
3590 7955 3591 7984 3596 7996 3625 7987
TIME...MOT...LOC 1845Z 288DEG 24KT 3612 7981
ELLISSpecial weather statement, May 27, 3:23 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
323 PM EDT TUE MAY 27 2014
NCZ023-024-272015-
ORANGE-ALAMANCE-
323 PM EDT TUE MAY 27 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF ORANGE AND ALAMANCE
COUNTIES UNTIL 415 PM EDT...
AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BURLINGTON...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHAPEL HILL...BURLINGTON...GRAHAM...HILLSBOROUGH...CARRBORO...
MEBANE...ELON COLLEGE...GIBSONVILLE...HAW RIVER AND SWEPSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
&&
LAT...LON 3624 7896 3621 7895 3586 7902 3588 7925
3586 7925 3585 7924 3584 7924 3585 7954
3625 7953
TIME...MOT...LOC 1923Z 284DEG 32KT 3617 7940
ELLISSpecial weather statement, May 27, 3:39 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
339 PM EDT TUE MAY 27 2014
NCZ040-272030-
CHATHAM-
339 PM EDT TUE MAY 27 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CHATHAM COUNTY UNTIL
430 PM EDT...
AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SILER CITY...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PITTSBORO...SILER CITY...GOLDSTON...CROSSWINDS BOATING CENTER...
SEAFORTH BOAT DOCK...BYNUM...HASTY...HARPERS CROSSROADS...JORDAN LAKE
STATE REC AREA AND CROSSWINDS CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. IF
YOU CANNOT SEEK SHELTER INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE
SAFE SHELTER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3586 7891 3561 7900 3558 7892 3552 7897
3555 7903 3561 7907 3563 7914 3557 7922
3557 7924 3553 7927 3555 7930 3552 7935
3552 7956 3584 7954 3584 7924 3588 7925
TIME...MOT...LOC 1939Z 283DEG 29KT 3576 7937
ELLISSpecial weather statement, May 27, 4:06 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 406 PM EDT TUE MAY 27 2014 NCZ039-272100- RANDOLPH- 406 PM EDT TUE MAY 27 2014 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF RANDOLPH COUNTY UNTIL 500 PM EDT... AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF SEAGROVE...OR 8 MILES WEST OF NORTH CAROLINA ZOO...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ASHEBORO...NORTH CAROLINA ZOO...SEAGROVE...RAMSEUR...FRANKLINVILLE... STALEY...COLERIDGE...ULAH AND MARTHA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. && LAT...LON 3573 8005 3581 7954 3551 7956 3551 8006 TIME...MOT...LOC 2006Z 267DEG 10KT 3560 7991 ELLIS
Local storm report, May 27, 4:19 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
419 PM EDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND DMG 4 WNW CARRBORO 35.93N 79.16W
05/27/2014 ORANGE NC 911 CALL CENTER
POWER-LINE BLOWN DOWN NEAR THE INTERSECTION OF SERTOMA
ROAD AND HIGHWAY 54.
&&
EVENT NUMBER RAH1401411
CBLSpecial weather statement, May 27, 4:20 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 420 PM EDT TUE MAY 27 2014 NCZ025-040-041-272100- WAKE-CHATHAM-DURHAM- 420 PM EDT TUE MAY 27 2014 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL WAKE... NORTHEASTERN CHATHAM AND SOUTHERN DURHAM COUNTIES UNTIL 500 PM EDT... AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DURHAM...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RALEIGH...DURHAM...CARY...WAKE FOREST...GARNER...RDU INTERNATIONAL... APEX...MORRISVILLE...WILLIAM B UMSTEAD STATE PARK AND BETHESDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. && LAT...LON 3581 7903 3600 7893 3598 7850 3561 7868 TIME...MOT...LOC 2020Z 287DEG 11KT 3591 7894 ELLIS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:01 PM EDT | Special Weather Statement | RAH | Davidson | 59 min |
| May 27, 2:46 PM EDT | Special Weather Statement | RAH | Guilford | 44 min |
| May 27, 3:23 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 52 min |
| May 27, 3:35 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Orange | 40 min |
| May 27, 3:39 PM EDT | Special Weather Statement | RAH | Chatham | 51 min |
| May 27, 4:06 PM EDT | Special Weather Statement | RAH | Randolph | 54 min |
| May 27, 4:20 PM EDT | Special Weather Statement | RAH | Wake | 40 min |
| May 27, 4:41 PM EDT | Special Weather Statement | RAH | Moore | 64 min |
| May 27, 4:50 PM EDT | Special Weather Statement | RAH | Franklin | 55 min |
| May 27, 4:55 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Randolph | 50 min |
| May 27, 5:29 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Stanly | 61 min |
| May 27, 5:45 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 60 min |
| May 27, 7:22 PM EDT | Special Weather Statement | RAH | Sampson | 68 min |
| May 27, 7:34 PM EDT | Special Weather Statement | RAH | Scotland | 26 min |
| May 27, 7:48 PM EDT | Special Weather Statement | RAH | Hoke | 57 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.